FREE HealthBoards.com info from vendors! Select: Signup
Digestive Disorders - new products and services
Aging Alternative Medicine Back Care Beauty Exercise & Fitness
Free Stuff Health Products Herbal Products Natural Healing
Nutrition Pain Mgmt Quit Smoking Sexuality Skin Care
Stress Mgmt Viagra Vitamins Weight Loss Yoga
Many more topics available!
Enter your email address:

Enter your zip/postal code:



  HealthBoards Bulletin Board
  Digestive Disorders
  Yellow Stool after gall bladder removal

Post New Topic  Post A Reply
profile | register | preferences | faq | search

Email This Page to Someone! next newest topic | next oldest topic
Author Topic:   Yellow Stool after gall bladder removal | Page views:
GreenSushi
Junior Member
stars explanation

Posts: 16
From:Seaside, NJ, USA
Registered: Jul 2002

posted 07-20-2002 07:46 AM     Click Here to See the Profile for GreenSushi     Edit/Delete Message   Reply w/Quote
Ok, I threw up bile for 5 days, had my gall bladder out 3 weeks ago, they say I have acid reflux, and gave me prevacid, I stopped throwing up but I still feel horible in the morning, I noticed that I have very bright yellow stool, which I also think is caused by the bile. Is it possible that I have liver dammage from the antibioticts (bactrim DS that I'm no longer on since surgery)but was on for my prostate for 2 years? I feel horible and if this is the problem, can it be fixed? I'm 25 and I dont want to die just yet, please if anyone has any info!
Thank you
Ray

IP: Logged

Lindarella
Senior Veteran
stars explanation

Posts: 867
From:
Registered: May 2002

posted 07-20-2002 09:14 AM     Click Here to See the Profile for Lindarella     Edit/Delete Message   Reply w/Quote
Your liver makes bile and the gallbladder you had stores it. It takes some time for your body to realize there is no longer a place to store the bile. You're right, the stools are yellow from extra bile. Some people (5-10%) have chronic diarrhea and other intestinal problems after having their gallbladder removed. The drugs of choice for this condition are bile acid sequestrants. You can get them in drink or tablet form.

Most of the time though, these conditions resolve themselves with time. Give it a few months. To help avoid some of it you could try eating as little fat as possible. It may help. Hope you feel better soon.

[This message has been edited by Lindarella (edited 07-20-2002).]

IP: Logged

GreenSushi
Junior Member
stars explanation

Posts: 16
From:Seaside, NJ, USA
Registered: Jul 2002

posted 07-21-2002 09:31 AM     Click Here to See the Profile for GreenSushi     Edit/Delete Message   Reply w/Quote
I have been reading and other people have told me that this could possibly be a leak in my bile duct, does anyone know about this and are my symptoms consistant with this problem, I just have too much yellow bile comming out of both ends, I want to go to the doctor but its sunday, I cant wait till tommorrow this is horrible.

IP: Logged

Kamden
Senior Veteran
stars explanation

Posts: 723
From:Northrop, Mn.
Registered: Jan 2002

posted 07-21-2002 10:12 PM     Click Here to See the Profile for Kamden     Edit/Delete Message   Reply w/Quote
I had my gallbladder out and have not had a problem with vomiting bile. My stools are lighter and I have diahrrea and sometimes indigestion depending on what I eat. I would suggest going back to the doctor, because I have not heard of this either, unless there was a complipation from the surgery, such as a porforated bile duct. Good luck Kamden

IP: Logged

Katie G
Senior Veteran
stars explanation

Posts: 719
From:Mt. Pleasant, MI, USA
Registered: Aug 2001

posted 07-22-2002 01:48 PM     Click Here to See the Profile for Katie G     Edit/Delete Message   Reply w/Quote
Hi, GreenSushi. Wow, you're really having a tough time aren't you? I'm really sorry for you, and hope that you feel better soon. Don't give up yet. I know how you feel though. After my GB removal I suffered increased diarrhea (already had occasional "D" related to IBS), and especially after GERD surgery in 2001. My stools were runny and bright yellow too, almost every day. I've finally gotten the "D" under control by taking Colestid, which is an acid bile sequestrant like Lindarella was talking about. How did I find out about it? On this message board and then by internet research on "bile salt diarrhea." My life has gone from humiliating and embarrassing (when I had episodes of incontinence), to not having to worry about my bowels much at all. My stools are normal, formed, and brown - I've only had 1 episode of explosive, yellow diarrhea in the 6 months I've been taking Colestid (compared to every or every other day before). Keep talking to your doctor about your symptoms or find someone else who will help you.

Good luck,
Katie G

IP: Logged

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:
Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2013 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!